I'm so sorry that you have had such a rough time lately! It sounds like your medical team in the hospital really tried to work on the issues making you so ill.
I have a question ~~ Before, when you first got sick, prior to taking any meds for the Crohn's, did you have constant diarrhea then too? Reason I ask is that is some people, Asacol can actually make diarrhea worse. Be mindful that it is only a small percentage of people that have this problem, but it does occur.
Now to the question about
things to "bind" you up. The powder they gave you in the hospital was likely cholestyramine resin . It is the component of several products that do help stools to form up. The thing about
cholestyramine products is that it can take a while to get the "right" amount - too little and you still have diarrhea or mush and too much and one gets constipated. With the cholestyramine products it is key to "work up" to the dosage that works best for you.
Prednisone tends to increase the appetite. Most people complain of weight gain when they take it. Often though the weight gain is in the form of fluid retention. So watch that your feet and legs don't swell. Make sure you drink lots of liquids so you don't get dehydrated again.
I'm sure other with better suggestions will be along soon to offer up some comments. Please take care of yourself!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?